fbpx

Side Effects

Please   Login / Register   to post or reply on the squad.

Home Forums Colorectal Cancer Side Effects

This topic contains 9 replies, has 5 voices, and was last updated by RobinIsFighting robinisfighting 5 months ago.

  • Author
    Posts
  • #5667
    CancerLion
    cancerlion
    Participant

    I had the same experience almost from the beginning of my FOLFOX treatments. I did not listen to my oncologist and stayed on the Oxalipatin for all 8 treatments and because of that, I have permanent neuropathy in my hands and feet. I had personal reasons for not listening to my oncologist for which she respected but they do know what they are talking about and please be your own advocate for whatever your choice may be!

    0
    0
  • #5452
    Lgaines
    lgaines
    Participant

    Yes I also received oxaliplatin which gave me significant neuropathy in my hands. I had two cycles of a planned eight before my doctor stopped it due to the significant numbness. He said the pain will often resolve but numbness can become permanent. I was however continued on 5-FU and leucovorin for the remainder and tolerated these reasonably well although I had a lot of nausea and skin issues. Happy to report that I am about a month and half out and everything has resolved except the numbness in my hands which has only minimally improved but it’s still early. I think it’s ideal to get a full course of oxaliplatin but a significant percentage of people get neuropathy and thus do not. The good news is that recent studies are showing that shorter durations of chemotherapy are equally effective as the traditional longer times. So much, however, depends on your stage and lymph nodes status, so treatment plans vary. I hope your neuropathy starts to resolve soon! Very best wishes for a good response to treatment.

    1
    0
    • #5517
      RobinIsFighting
      robinisfighting
      Participant

      Thanks a lot for your kind words @lgaines. It was much needed at this time. My oncologist also told me the same thing as you did. But I preferred taking a break for some time as I was not feeling well at all. May be I too will be started on 5FU and leucovorin from next cycle onwards. Kindly stay in touch.

      1
      0
  • #5142
    RobinIsFighting
    robinisfighting
    Participant

    I underwent surgery for colon cancer as it was localised and after the lab testing of tissue, I was started on chemotherapy. I was very happy that I am cured off my disease and regularly receiving chemotherapy. But since last few weeks, I am having numbness and pain in my hands and feet which is causing me difficulty in my daily life. Doctor has told me it is peripheral neuropathy which is a side effect of oxaliplatin, and has stopped my chemotherapy for some time.
    Had anyone else had a similar experience?

    0
    0
    • #7564

      Yes, neuropathy is one of the common side effects of these drugs. I received both oral chemo for 6 weeks and port chemo 5fu. My neuropathy was pretty intense. It took about a year after my treatments to have most of it leave. I heard that it can take generally 3-5 years to go away and some have it permanently. During colder seasons do your best to keep those area affected by neuropathy covered,insulated and protected to avoid any further damage.

      0
      0
      • #7581
        RobinIsFighting
        robinisfighting
        Participant

        Hii @cancercolostomywarrior, Thanks for your reply. I am protecting it from cold but despite that it got intense. Now after temporarily stopping the treatment, I have started to recover from it. Doctor has told to wait for some more time.

        1
        0
      • #7618

        @robinisfighting, good to hearthings are improving! Yes, it does take time and with the added measure of protection it helps the process along. I loved fuzzy socks and still wear them. Also, walking barefoot in grass helps heal inflammation in our bodies and helps the neuropathy. Every bit helps!

        1
        0
      • #7619
        RobinIsFighting
        robinisfighting
        Participant

        You are absolutely right @cancercolostomywarrior. I am trying with some light yoga and meditation. And I feel it is helping me a lot physically, emotionally and spiritually. Have a good day 🙂

        0
        0
  • #5076
    Cancer_bro
    cancer_bro
    Keymaster
    0
    0

You must be logged in to reply to this topic.